Arkansas, 2016Flooding in Arkansas, January 1 to 31, 2016
January 1 to 31, 2016 · NWS LZK · 15 events in 13 counties and zones
Many rivers across the area continued to flood from heavy rainfall in December. In fact, some rivers remained above flood stage since November.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Many rivers across the area continued to flood from heavy rainfall in December. In fact, some rivers remained above flood stage since November. Some of these same rivers remained above flood stage through all of January, continuing into February.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 31, 11:18 PM CST, 42 minutes earlier.
Area forecast discussion, Dec 31, 11:18 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1118 PM CST THU DEC 31 2015
.AVIATION...
HIGH CLOUDS WILL CONTINUE THROUGH TONGIHT WITH HIGH PRESSURE OVER
THE AREA. AS THE HIGH BUILDS OVER THE AREA FRIDAY...EXPECT CLOUDS TO
THIN AND DISSIPATE. CLEAR SKIES ARE EXPECTED BY LATE MORNING. VFR
CONDITIONS ARE EXPECTED THROUGH THE PERIOD.
&&
.PREV DISCUSSION... /ISSUED 524 PM CST THU DEC 31 2015/
AVIATION...
HIGH PRESSURE IS OVER THE AREA. HIGH CLOUDS WILL CONTINUE THROUGH
MUCH OF THE PERIOD. EXPECT VFR CONDITIONS THROUGH THE PERIOD.
PREV DISCUSSION... /ISSUED 152 PM CST THU DEC 31 2015/
SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
PARTLY CLOUDY SKIES WERE SEEN AROUND THE NATURAL STATE THIS
MORNING...HOWEVER CLOUDS INCREASED DURING THE AFTERNOON HOURS. WITH
NORTHERLY WINDS IN PLACE ACROSS THE REGION...AFTERNOON TEMPERATURES
RANGED FROM THE UPPER 30S IN THE NORTH TO LOWER 50S IN THE SOUTHEAST.
MOISTURE AT THE MID LEVELS WILL CONTINUE TO INCREASE THROUGH THE
OVERNIGHT HOURS RESULTING IN ONLY AN INCREASE IN CLOUDS AND NOT ANY
PRECIPITATION AS FAIRLY DRIER AIR REMAINS AT THE LOWER LEVELS. THAT
SAID...BOTH THE GFS AND THE HRRR ARE HINTING AT SOME PRECIPITATION
ACROSS SW ARKANSAS DURING THE OVERNIGHT AND EARLY MORNING HOURS ON
FRIDAY...HOWEVER CONFIDENCE IS TOO LOW AT THIS POINT TO ADD POPS TO
THE FORECAST.
BEYOND TONIGHT...HIGH PRESSURE TO THE NW OF THE STATE WILL GRADUALLY
SLIDE SE TOWARDS ARKANSAS AND KEEP DRY WEATHER IN THE FORECAST.
ALOFT AN UPPER LEVEL SHORTWAVE WILL MOVE THROUGH NORTH OF THE STATE
ON FRIDAY WITH NO MAJOR EFFECTS FELT IN ARKANSAS. TEMPERATURES
THROUGH THE SHORT TERM WILL SEE NEAR NORMAL HIGH TEMPERATURES...WITH
AT OR BELOW NORMAL READINGS FOR THE OVERNIGHT LOWS.
LONG TERM...MONDAY THROUGH THURSDAY
THROUGH WEDNESDAY...HIGH PRESSURE WILL BE THE DOMINANT WEATHER
FEATURE...WITH NO RAINFALL...AND COOLER THAN AVERAGE TEMPERATURES.
BY WEDNESDAY...THE HIGH WILL SHIFT EASTWARD...AS NORTHWESTERLY UPPER
FLOW GRADUALLY SHIFTS TO THE SOUTHWEST. THIS WILL BRING A STORM
SYSTEM INTO THE REGION...WITH RAIN CHANCES INCREASING FROM THE
SOUTHWEST. TEMPERATURES WILL GRADUALLY MODERATE THROUGH THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 28 45 28 50 / 0 0 0 0
CAMDEN AR 33 48 28 50 / 10 10 0 0
HARRISON AR 24 42 27 48 / 0 0 0 0
HOT SPRINGS AR 32 49 28 50 / 10 10 0 0
LITTLE ROCK AR 32 48 28 50 / 0 0 0 0
MONTICELLO AR 35 47 30 50 / 10 10 0 0
MOUNT IDA AR 29 47 24 50 / 0 0 0 0
MOUNTAIN HOME AR 26 44 27 49 / 0 0 0 0
NEWPORT AR 29 45 28 49 / 0 0 0 0
PINE BLUFF AR 34 46 29 48 / 10 10 0 0
RUSSELLVILLE AR 29 47 27 51 / 0 0 0 0
SEARCY AR 29 46 25 48 / 0 0 0 0
STUTTGART AR 33 46 27 48 / 10 0 0 0
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...56
Hazardous weather outlook, Dec 31, 5:00 AM CST, 19 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST THU DEC 31 2015
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011100-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN-
BRADLEY-DREW-
500 AM CST WED DEC 31 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
FLOODING CONTINUES TO BE A MAJOR CONCERN AT THIS TIME AS MANY ROADS
AND LOW WATER CROSSINGS REMAIN CLOSED. THIS IS ESPECIALLY THE CASE
IN NORTHERN AND WESTERN ARKANSAS WHERE FIVE TO MORE THAN EIGHT
INCHES OF RAIN FELL THE LAST FEW DAYS.
RIVER FLOODING WILL ALSO BE A PROBLEM. MODERATE TO MAJOR FLOODING
HAS ALREADY OCCURRED OR IS EXPECTED ALONG MOST RIVER SYSTEMS
INCLUDING THEIR TRIBUTARIES. THIS INCLUDES THE ARKANSAS...BLACK...
BUFFALO...CACHE...ELEVEN POINT...FOURCHE LAFAVE...PETIT JEAN...AND
WHITE RIVERS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
RIVER FLOODING WILL CONTINUE ALONG THE LARGER TRIBUTARIES...WITH
WATER RECEDING ON SMALLER RIVERS AND STREAMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
56
Flood, Perry
- When
- January 1, 12:00 AM CST to January 17, 5:15 PM CST
- Where
- Perry County, 2.14 mi SSW of Houston to 2.54 mi WSW of Houston
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.002, -92.715
The Fourche LaFave River at Houston remained above flood stage from December, and finally fell below flood stage during the early evening hours on the 17th.
Flood, Pope
- When
- January 1, 12:00 AM CST to January 3, 2:20 PM CST
- Where
- Pope County, 1.45 mi SSW of Oakland Hgts to 1.71 mi WSW of South New Hope
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.252, -93.163
The Arkansas River at Dardanelle remained above flood stage from December, and fell below flood stage during the afternoon hours on the 3rd.
Flood, Conway
- When
- January 1, 12:00 AM CST to January 6, 3:20 AM CST
- Where
- Conway County, 0.21 mi SW of Lewisburg to 0.44 mi WSW of Lewisburg
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.128, -92.733
The Arkansas River at Morrilton remained above flood stage from December, and fell below flood stage during the morning hours on the 6th.
Flood, Faulkner
- When
- January 1, 12:00 AM CST to January 5, 5:00 PM CST
- Where
- Faulkner County, 1.15 mi W of Salem to 0.98 mi WSW of Salem
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.078, -92.540
The Arkansas River at Toad Suck L&D remained above flood stage from December, and fell below flood stage during the afternoon hours on the 5th.
Flood, Pulaski
- When
- January 1, 12:00 AM CST to January 4, 4:20 AM CST
- Where
- Pulaski County, 1.58 mi SE of Fort Roots to 1.37 mi NNE of Little Rock
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.753, -92.271
The Arkansas River at Little Rock remained above flood stage from December, and fell below flood stage during the morning hours on the 4th.
Flood, Jefferson
- When
- January 1, 12:00 AM CST to January 6, 10:20 AM CST
- Where
- Jefferson County, 2.01 mi NE of Warbritton to 2.12 mi NE of Warbritton
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.290, -91.995
The Arkansas River at Pine Bluff remained above flood stage from December, and fell below flood stage during the morning hours on the 6th.
Flood, Desha
- When
- January 1, 12:00 AM CST to January 6, 7:40 AM CST
- Where
- Desha County, 0.63 mi NNW of Pendleton to 1.2 mi NNW of Pendleton
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 33.979, -91.383
The Arkansas River at Pendleton remained above flood stage from December, and fell below flood stage during the morning hours on the 6th.
Flood, Ouachita
- When
- January 1, 12:00 AM CST to January 17, 2:30 AM CST
- Where
- Ouachita County, 1.47 mi E of Camden to 1.75 mi E of Camden
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 33.583, -92.805
The Ouachita River at Camden remained above flood stage from December, and fell below flood stage during the morning hours on the 17th.
Flood, White
- When
- January 1, 12:00 AM CST to January 4, 12:00 PM CST
- Where
- White County, 1.05 mi SW of Judsonia to 0.89 mi SW of Judsonia
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.268, -91.642
The Little Red River at Judsonia remained above flood stage from December, and fell below flood stage during the afternoon hours on the 17th.
Flood, Woodruff
- When
- January 1, 12:00 AM CST to January 26, 12:00 AM CST
- Where
- Woodruff County, 0.85 mi SW of Riverside to 0.77 mi SSW of Riverside
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.270, -91.239
The Cache River at Patterson remained above flood stage from November, and fell below flood stage during the morning hours on the 26th.
Flood, Jackson
- When
- January 1, 12:00 AM CST to January 9, 10:00 PM CST
- Where
- Jackson County, 1.27 mi WNW of Newport to 1.31 mi WNW of Newport
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.605, -91.292
The White River at Newport remained above flood stage from December, and fell below flood stage during the evening hours on the 9th.
Flood, Woodruff
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Woodruff County, 1.72 mi NW of Augusta to 1.5 mi NW of Augusta
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.295, -91.394
The White River at Newport remained above flood stage from November, and continued in flood stage into February.
Flood, White
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- White County, 0.81 mi N of Georgetown to 0.86 mi N of Georgetown
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.132, -91.451
The White River at Georgetown remained above flood stage from December, and continued in flood stage into February.
Flood, Prairie
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Prairie County, 0.74 mi NNE of Des Arc to 0.83 mi NNE of Des Arc
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.980, -91.494
The White River at Des Arc remained above flood stage from December, and continued in flood stage into February.
Flood, Monroe
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Monroe County, 0.95 mi WNW of Clarendon to 0.82 mi WNW of Clarendon
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.686, -91.315
The White River at Clarendon remained above flood stage from November, and continued in flood stage into February.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Washington, January 1, 20161 death · 1 event
- Heavy Rain in Ohio, January 1, 20161 death · 1 event
- Flooding in Illinois, January 1 to 19, 2016$7.0 million · 14 events
- Flooding in Missouri, January 1 to 17, 2016$3.9 million · 5 events
- Flooding in Georgia, January 1 to 6, 2016$378,000 · 3 events
- Flooding in Kentucky, January 1 to 18, 2016$130,000 · 9 events
- Flooding in Indiana, January 1 to 14, 2016$110,000 · 8 events
- Lake-Effect Snow in New York, January 1 to 2, 2016$95,000 · 6 events
- Flood in Florida, January 1 to 7, 2016$100,000 · 1 event
- Drought in California, January 1 to 31, 201611 events
- High Surf in Hawaii, January 1 to 6, 201610 events
- Flooding in Missouri, January 1 to 3, 20166 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 616410, 616411, 616412, 616413, 616414, 616415, 616416, 616417, 616418, 616419, 616430, 616434, 616435, 616436, 616437.